What do I do?

Hi all,

Could do with some advice please.

On Tuesday I had my treadmill test where I was told I should have had a letter telling me to stop taking my Bisoprolol (5mg) the day before. (Basically, I didn't).

9 minutes in and feeling really good my heart plateaued at 125bpm. To cut a long story short the end result has been that I've felt really ill with a HR of between 50 and 58 resulting in 2 days off work. Just to get to the bathroom felt like an exhibition to Everest. (OK, slight exaggeration but you know what I mean).

Saw my GP on Friday and we reduced my Bisoprolol to 3.75mg's. My other meds are Amlodipine 5mg, Ramipril, 5mg & Rivaroxiban, 20mg.

I decided not to take the Bisoprolol on Friday night to help me recover from my bradycardic episode, which is probably what I'd describe it as despite being fairly mild....... by comparison to others experience anyway. I then did the same last night as HR was still slightly slow, so I've now gone 2 days without any Bisoprolol.

Why was I STILL bradycardic this morning? HR again between 50 & 56.

Evidence suggests Bisoprolol will (try to) protect me from another AFib attack but surely my HR will drop further if I take it?

All this since my treadmill test on Tuesday.

Any thoughts most welcome.

Thank you

PS To all you mothers out there, happy mothers day :-)

6 Replies

oldestnewest
  • I take 2.5 Bisoprolol which reduces my heart rate from about 80 to about 65. Interestingly when I was coming off all meds post-ablation I cut down to half a tablet, 1.25, and my heart rate stayed at 65 for a few days. I suspect that you may have residual Bisoprolol in your system. Ask your GP for advice.

  • Nobody here should give you advice on what drugs to take as we are not medically qualified. If in doubt please contact your GP or arrhythmia nurse.

  • I totally agree, Bob. Just asking for others experiences to try and understand what's been going on. Jennydog, thanks for your comments. I didn't even think about residue but that does make sense. Monitoring closely. Will keep you posted

    Nige

  • I had my stress (treadmill) echocardiogram last Monday. As I'm on Sotalol, I was told to carry on taking it. I found that, like you, I took a few days to get over it - felt awful and legs felt like lead! Hope you are feeling better today.

  • Interesting NiceNana. Found a few things out.

    1) Bisoprolol stays in your system for 12.5 hours, so it wasn't that causing the problems. I saw my cardiologist today when I took back my Holter Monitor. I was told it was a combination of the treadmill test, (as you mentioned), and it is possible I may be flipping in and out of AF, which is causing all my symptoms. Hoping to find out in the next week or so.

    Have a great day, everyone.

  • My last post was inaccurate. Sorry. I've since been told that Bisoprolol stays in your system about 2.5 days. It starts coming out after 12.5 hours but as I say, takes in total about 2.5 days. I did submit this a while ago but hyperspace must have eaten it, lol

You may also like...